Selected Nephrotoxic Agents/Adefovir Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Adefovir, intravenous aminoglycosides, amphotericin B, capreomycin, cisplatin, gallium nitrate, foscarnet, high-dose methotrexate, intravenous pentamidine, tenofovir, vancomycin, and non-steroidal anti-inflammatory and other agents may harm your kidneys.
What might happen:
Taking these medicines together may increase the risk of damage to your kidneys.
What you should do about this interaction:
Make sure your healthcare professionals (e.g. doctor or pharmacist) know you are using these medicines together. Your doctor may want you to change or adjust the dose of your medicine or may want to perform additional tests to be sure your kidneys are working normally. Be sure to keep all laboratory appointments and let your doctor know if you notice a change in amount of urine you are making.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Hepsera (adefovir dipivoxil) US prescribing information. Gilead Sciences, Inc. November, 2012.
- 2.Hartono JL, Aung MO, Dan YY, Gowans M, Lim K, Lee YM, Lee GH, Low HC, Tan PS, Thwin MA, Soon C, Chiu LL, Khoo MJ, Koay E, Lim SG. Resolution of adefovir-related nephrotoxicity by adefovir dose-reduction in patients with chronic hepatitis B. Aliment Pharmacol Ther 2013 Apr;37(7):710-9.
- 3.Jung YK, Yeon JE, Choi JH, Kim CH, Jung ES, Kim JH, Park JJ, Kim JS, Bak YT, Byun KS. Fanconi's Syndrome Associated with Prolonged Adefovir Dipivoxil Therapy in a Hepatitis B Virus Patient. Gut Liver 2010 Sep; 4(3):389-93.
- 4.Law ST, Li KK, Ho YY. Nephrotoxicity, including acquired Fanconi's syndrome, caused by adefovir dipivoxil - is there a safe dose?. J Clin Pharm Ther 2012 Apr;37(2):128-31.